Skip to main content
×
Home
    • Aa
    • Aa
  • Access
  • Cited by 89
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    CREUTZ, DARREN 2016. Stabilizers of actions of lattices in products of groups. Ergodic Theory and Dynamical Systems, p. 1.


    IBARLUCÍA, TOMÁS and MELLERAY, JULIEN 2016. Full groups of minimal homeomorphisms and Baire category methods. Ergodic Theory and Dynamical Systems, Vol. 36, Issue. 02, p. 550.


    Meniño Cotón, Carlos 2016. Dynamics and the Cohomology of Measured Laminations. Mathematics, Vol. 4, Issue. 1, p. 18.


    PĂUNESCU, LIVIU 2016. Convex structures revisited. Ergodic Theory and Dynamical Systems, Vol. 36, Issue. 05, p. 1596.


    Vershik, Anatoly M. 2016. Asymptotic theory of path spaces of graded graphs and its applications. Japanese Journal of Mathematics,


    BENJAMINI, ITAI LYONS, RUSSELL and SCHRAMM, ODED 2015. Unimodular random trees. Ergodic Theory and Dynamical Systems, Vol. 35, Issue. 02, p. 359.


    Bowen, Lewis and Nevo, Amos 2015. Amenable equivalence relations and the construction of ergodic averages for group actions. Journal d'Analyse Mathématique, Vol. 126, Issue. 1, p. 359.


    Popa, Sorin and Vaes, Stefaan 2015. Paving over arbitrary MASAs in von Neumann algebras. Analysis & PDE, Vol. 8, Issue. 4, p. 1001.


    ANDEREGG, MARTIN and HENRY, PHILIPPE 2014. Actions of amenable equivalence relations on CAT(0) fields. Ergodic Theory and Dynamical Systems, Vol. 34, Issue. 01, p. 21.


    Boutonnet, Rémi Houdayer, Cyril and Raum, Sven 2014. Amalgamated free product type III factors with at most one Cartan subalgebra. Compositio Mathematica, Vol. 150, Issue. 01, p. 143.


    Popa, Sorin 2014. A II1 Factor Approach to the Kadison–Singer Problem. Communications in Mathematical Physics, Vol. 332, Issue. 1, p. 379.


    Popa, Sorin 2014. Independence properties in subalgebras of ultraproduct <mml:math altimg="si1.gif" overflow="scroll" xmlns:xocs="http://www.elsevier.com/xml/xocs/dtd" xmlns:xs="http://www.w3.org/2001/XMLSchema" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://www.elsevier.com/xml/ja/dtd" xmlns:ja="http://www.elsevier.com/xml/ja/dtd" xmlns:mml="http://www.w3.org/1998/Math/MathML" xmlns:tb="http://www.elsevier.com/xml/common/table/dtd" xmlns:sb="http://www.elsevier.com/xml/common/struct-bib/dtd" xmlns:ce="http://www.elsevier.com/xml/common/dtd" xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:cals="http://www.elsevier.com/xml/common/cals/dtd" xmlns:sa="http://www.elsevier.com/xml/common/struct-aff/dtd"><mml:msub><mml:mrow><mml:mi mathvariant="normal">II</mml:mi></mml:mrow><mml:mrow><mml:mn>1</mml:mn></mml:mrow></mml:msub></mml:math> factors. Journal of Functional Analysis, Vol. 266, Issue. 9, p. 5818.


    BOWEN, LEWIS and NEVO, AMOS 2013. Pointwise ergodic theorems beyond amenable groups. Ergodic Theory and Dynamical Systems, Vol. 33, Issue. 03, p. 777.


    Houdayer, Cyril and Vaes, Stefaan 2013. Type III factors with unique Cartan decomposition. Journal de Mathématiques Pures et Appliquées, Vol. 100, Issue. 4, p. 564.


    KIDA, YOSHIKATA 2013. Examples of amalgamated free products and coupling rigidity. Ergodic Theory and Dynamical Systems, Vol. 33, Issue. 02, p. 499.


    Sako, Hiroki 2013. A generalization of expander graphs and local reflexivity of uniform Roe algebras. Journal of Functional Analysis, Vol. 265, Issue. 7, p. 1367.


    Vaes, Stefaan 2013. One-cohomology and the uniqueness of the group measure space decomposition of a II1 factor. Mathematische Annalen, Vol. 355, Issue. 2, p. 661.


    Chifan, Ionut Popa, Sorin and Sizemore, James Owen 2012. Some OE- and -rigidity results for actions by wreath product groups. Journal of Functional Analysis, Vol. 263, Issue. 11, p. 3422.


    DOOLEY, A. H. and GOLODETS, V. YA. 2012. On the entropy of actions of nilpotent Lie groups and their lattice subgroups. Ergodic Theory and Dynamical Systems, Vol. 32, Issue. 02, p. 535.


    Ioana, Adrian 2012. Uniqueness of the Group Measure Space Decomposition for Popa’s $${\mathcal{HT}}$$ Factors. Geometric and Functional Analysis, Vol. 22, Issue. 3, p. 699.


    ×
  • Ergodic Theory and Dynamical Systems, Volume 1, Issue 4
  • December 1981, pp. 431-450

An amenable equivalence relation is generated by a single transformation

  • A. Connes (a1), J. Feldman (a2) and B. Weiss (a3)
  • DOI: http://dx.doi.org/10.1017/S014338570000136X
  • Published online: 01 September 2008
Abstract
Abstract

We prove that for any amenable non-singular countable equivalence relation RX×X, there exists a non-singular transformation T of X such that, up to a null set:

It follows that any two Cartan subalgebras of a hyperfinite factor are conjugate by an automorphism.

    • Send article to Kindle

      To send this article to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      An amenable equivalence relation is generated by a single transformation
      Your Kindle email address
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about sending content to Dropbox.

      An amenable equivalence relation is generated by a single transformation
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about sending content to Google Drive.

      An amenable equivalence relation is generated by a single transformation
      Available formats
      ×
Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[2]R. Bowen . Anosov foliations are hyperfinite. Ann. Math. 106 (1977), 549565.

[3]R. V. Chacon & N. Friedman . Approximation and invariant measures. Z. Wahrscheinlichkeitstheorie verw. Geb. 3 (1965), 286295.

[5]A. Connes . Classification of injective factors. Annals of Math. 104 (1976), 73115.

[6]A. Connes . On the cohomology of operator algebras. J. Funct. Analysis 28(2) (1978), 248253.

[8]J. P. Conze . Entropie d'un groupe abélien de transformations. Z. Wahrscheinlichkeitstheorie verw. Geb. 25 (1972), 1130.

[9]H. Dye . On groups of measure preserving transformations. I. Amer. J. Math. 81 (1959), 119159.

[10]H. Dye . On groups of measure preserving transformations. II. Amer. J. Math. 85 (1963), 551576.

[11]J. Feldman & D. Lind . Hyperfiniteness and the Halmos-Rohlin theorem for non-singular actions. Proc. A.M.S. 55 (1976), 339344.

[12]J. Feldman & C. Moore . Ergodic equivalence relations, von Neumann algebras and cohomology. I and II. Trans. A.M.S. 234 (1977), 289324.

[13]J. Feldman , C. Moore & P. Hahn . Orbit structure and countable sections for actions of continuous groups. Adv. Math. 28 (1978), 186230.

[16]A. Ionescu Tulcea . On the category of certain classes of transformations in ergodic theory. Trans. A.M.S. 114 (1965), 261279.

[17]Y. Katznelson & B. Weiss . Commuting measure preserving transformations. Israel J. Math. 12 (1972), 161173.

[18]W. Krieger . On ergodic flows and the isomorphism of factors. Math. Ann. 223 (1976), 1970.

[19]G. W. Mackey . Ergodic theory and virtual groups. Math. Ann. 166 (1966), 187207.

[21]F. J. Murray & J. von Neumann . On rings of operators. Ann. Math. 37 (1936), 116229.

[22]F. J. Murray & J. von Neumann . Rings of operators IV. Ann. Math. 44 (1943), 716804.

[24]D. Ornstein & B. Weiss . Ergodic theory of amenable group actions I. The Rohlin lemma. Bull. A.M.S. 2 (1980), 161.

[26]J. Schwartz . Two finite, non hyperfinite, non isomorphic factors. Comm. Pure. Appl. Math. 16 (1963), 1926.

[27]C. Series . The Rohlin tower theorem and hyperfiniteness for actions of continuous groups. Israel J. Math. 30 (1978), 99122.

[30]R. Zimmer . Hyperfinite factors and amenable ergodic actions. Inv. Math. 41 (1977), 2331.

[31]R. Zimmer . Cocycles and the structure of ergodic group actions. Israel J. Math. 26 (1977), 214220.

[32]R. Zimmer . Amenable ergodic group actions and an application to Poisson boundaries of random walks. J. Funct. Analysis 27 (1978), 350372.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Ergodic Theory and Dynamical Systems
  • ISSN: 0143-3857
  • EISSN: 1469-4417
  • URL: /core/journals/ergodic-theory-and-dynamical-systems
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax